Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 162, NWS La Crosse, WI

August 4, 2008Chickasaw County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2008, 9:36 AM CDT for Chickasaw County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 9:36 AM CDT (14:36 UTC)
Expired
Aug 4, 2008, 10:30 AM CDT
In force
54 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Chickasaw County, IA

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 9:44 AM CDTHAIL 0.752 Wsw Ionia, IAMOST HAIL WAS SMALLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 041436
SVRARX
IAC037-041530-
/O.NEW.KARX.SV.W.0162.080804T1436Z-080804T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
936 AM CDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICKASAW COUNTY IN NORTHEAST IOWA...

* UNTIL 1030 AM CDT

* AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 7 MILES WEST OF NASHUA...OR 6 MILES SOUTH OF
  CHARLES CITY...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NASHUA AROUND 940 AM...
  IONIA AND CHICKASAW AROUND 950 AM...
  NEW HAMPTON AROUND 1005 AM...
  FREDERICKSBURG AND BOYD AROUND 1010 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4295 9255 4308 9256 4320 9208 4292 9209
      4291 9256
TIME...MOT...LOC 1435Z 255DEG 29KT 4299 9262

$$

SHEA
4 follow-up statements
000 
WWUS53 KARX 041454
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CDT MON AUG 4 2008

IAC037-041530-
/O.CON.KARX.SV.W.0162.000000T0000Z-080804T1530Z/
CHICKASAW IA-
953 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM FOR 
CHICKASAW COUNTY...

AT 948 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS 
LOCATED NEAR IONIA...OR 6 MILES SOUTHWEST OF NEW HAMPTON...MOVING 
EAST AT 35 MPH. THERE MAY BE TIMES WHEN THIS STORM IS JUST PRODUCING 
HEAVY RAIN BUT LARGE HAIL CAN BEGIN AGAIN QUICKLY SO REMAIN ALERT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW HAMPTON AND BOYD AROUND 1000 AM...
  FREDRICKSBURG AROUND 1010 AM...AND
  LAWLER AROUND 1015 AM.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4295 9255 4308 9256 4320 9208 4292 9209
      4291 9256
TIME...MOT...LOC 1452Z 251DEG 37KT 4304 9237

$$

SHEA
000 
WWUS53 KARX 041504
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT MON AUG 4 2008

IAC037-041530-
/O.CON.KARX.SV.W.0162.000000T0000Z-080804T1530Z/
CHICKASAW IA-
1004 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM FOR 
CHICKASAW COUNTY...

AT 950 AM...HAIL AROUND PEA SIZE WAS REPORTED FROM AREAS NORTH OF 
NASHUA AND AROUND IONIA WITH WIND GUSTS OF ABOUT 50 MPH.

AT 957 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING PENNY SIZE HAIL AND WIND GUSTS OF 50 MPH JUST SOUTH OF NEW 
HAMPTON. IT WAS MOVING EAST AT 35 MPH AND STARTING TO TO GROW 
TOWARDS THE LAWLER AREA.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWLER AND JACKSONVILLE AROUND 1010 AM...
  LITTLE TURKEY AROUND 1015 AM...

LAT...LON 4295 9255 4308 9256 4320 9208 4292 9209
      4291 9256
TIME...MOT...LOC 1502Z 252DEG 32KT 4306 9226

$$

SHEA
000 
WWUS53 KARX 041514
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 AM CDT MON AUG 4 2008

IAC037-041530-
/O.CON.KARX.SV.W.0162.000000T0000Z-080804T1530Z/
CHICKASAW IA-
1014 AM CDT MON AUG 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM FOR 
CHICKASAW COUNTY...

AT 1010 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND GUSTY WINDS.
THIS STORM WAS LOCATED NEAR LAWLER...OR 10 MILES EAST OF NEW 
HAMPTON...MOVING EAST AT 40 MPH.

THIS STORM HAS PRODUCED HAIL UP TO PENNY SIZED ALONG WITH WIND GUSTS 
OF 50 MPH. THE STORM WAS BUILDING INTO AREAS OFF TO THE EAST SO THE 
WARNING WILL BE ALLOWED TO EXPIRE ON TIME OR CANCELLED EARLY.

LAT...LON 4299 9225 4311 9244 4320 9208 4292 9209
TIME...MOT...LOC 1512Z 258DEG 42KT 4307 9209

$$

SHEA
000 
WWUS53 KARX 041522
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1022 AM CDT MON AUG 4 2008

IAC037-041541-
/O.EXP.KARX.SV.W.0162.000000T0000Z-080804T1530Z/
CHICKASAW IA-
1021 AM CDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW COUNTY EXPIRES AT 
1030 AM...

THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED 
AREA. STORMS WILL CONTINUE TO AFFECT NORTHERN AND NORTHEAST PARTS OF 
CHICKASAW COUNTY THROUGH 1045 AM WITH HEAVY RAIN AND LIGHTNING BUT 
THE IMMEDIATE SEVERE WEATHER THREAT HAS ENDED.

LAT...LON 4299 9225 4311 9244 4320 9208 4292 9209
TIME...MOT...LOC 1521Z 258DEG 42KT 4309 9195

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:33 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 4, 7:33 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
733 AM CDT MON AUG 4 2008

.UPDATE...THIS MORNING

WATER VAPOR IMAGERY AND WIND PROFILERS SHOW A 500 MB SHORT WAVE
TROUGH MOVING NORTHEAST OF EASTERN NEBRASKA THIS MORNING. STRONG
TO SEVERE THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS TROUGH ACROSS
NORTHWEST IOWA. NONE OF THE MODELS ARE REALLY HANDLING THIS
SITUATION THAT WELL...SO I HAVE TO SHOOT FROM THE HIP AND LOOK AT
THE VARIOUS PARAMETERS ON THE SPC RUC. WITH MOST UNSTABLE CAPES OF
3000 TO 4000 J/KG AHEAD OF THIS THUNDERSTORM COMPLEX...I SEE NO
REASON WHY THIS COMPLEX WILL NOT CONTINUE TO MOVE TRHOUGH OUR AREA
THIS MORNING. IT APPEARS THAT THE THUNDERSTORMS WILL MOVE INTO
SOUTHEAST MINNESOTA AND NORTHEAST IOWA AROUND 14Z AND REACH THE
MISSISSIPPI RIVER BETWEEN 1030 AM AND 11 AM.

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT MON AUG 4 2008/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

FORECAST CONCERNS REMAIN ON PRECIPITATION CHANCES TODAY THROUGH
TUESDAY ALONG WITH SEVERE WEATHER THREAT.

07Z SURFACE ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE OVER
NORTHWEST IOWA...WITH WARM FRONT EXTENDING INTO THE FAR
SOUTHWESTERN SECTIONS OF THE FORECAST AREA. AREA PROFILERS SHOWING
SOUTHWESTERLY LOW LEVEL JET ACROSS IOWA FEEDING ELEVATED BAND OF
CONVECTION FROM NEAR LA CROSSE INTO CENTRAL WISCONSIN ALONG
THE EDGE OF THE CAPPING INVERSION.

04.00Z NCEP DETERMINISTIC MODELS SIMILAR IN THEIR SOLUTIONS WITH
SHORTWAVE ROTATING OUT OF CANADIAN TROUGH FLATTENING THE RIDGE
ACROSS THE NORTHERN TIER OF STATES. THIS ZONAL FLOW THEN SLOWLY
TRANSITIONS TO A MORE NORTHWESTERLY FLOW FOR THE GREAT LAKES REGION
BY TUESDAY AND WEDNESDAY. THE STRONGEST WAVE IN THE FLOW DROPS
ACROSS THE AREA TUESDAY AND WILL PUSH THE THE FRONT SOUTH OF THE
AREA.

IN THE NEAR TERM...04.06Z RUC INDICATES LOW LEVEL JET TO VEER TO A
MORE WESTERLY DIRECTION EARLY THIS MORNING. THUS EXPECT CONVECTION
TO BUILD SOUTHEASTWARD INTO SOUTHERN WISCONSIN BEFORE EXITING
LATER THIS MORNING. WEAK LOW PRESSURE WILL SLIDE NORTHEAST WITH WARM
FRONT LIFTING NORTHWARD. ONCE MORNING CONVECTION EXITS THE
AREA BETWEEN 11Z-13Z...WARM TEMPERATURES ALOFT WILL BE KEEP THE AREA
CAPPED MOST OF THE DAY. WITH INSTABILITY INCREASING THIS AFTERNOON
AND NEXT IMPULSE COULD SEE SOME SCATTERED CONVECTION DEVELOP.

FRONTAL BOUNDARY WILL RESIDE FROM NORTHEAST IOWA INTO SOUTHWEST
WISCONSIN TONIGHT. AS LOW LEVEL JET STRENGTHENS...POTENTIAL EXISTS
FOR ANOTHER MCS TO DEVELOP ALONG/NEAR THE FRONT AND MOVE EASTWARD
ACROSS THE AREA...ESPECIALLY AFFECTING NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. AS THIS UNFOLDS LATER TODAY...LATER SHIFTS MAY BE ABLE TO
RAISE POPS INTO THE LIKELY CATEGORY FOR THE SOUTHERN SECTIONS OF THE
FORECAST AREA.

ON TUESDAY AS UPPER FLOW BECOME MORE NORTHWESTERLY ANOTHER
SHORTWAVE DROPS ACROSS THE AREA. THIS WILL PUSH ATTENDANT COLD FRONT
TO THE SOUTH OF THE AREA BY LATE AFTERNOON. BOTH GFS AND NAM SHOWING
MODERATE INSTABILITIES DEVELOPING ACROSS THE SOUTHERN SECTIONS OF THE
FORECAST AREA. WILL KEEP CHANCE POPS GOING WITH THE HIGHEST ACROSS
THE SOUTH. THE FRONT GETS PUSHED SOUTH OF THE AREA TUESDAY NIGHT AS
HIGH PRESSURE AND DRIER AIR ADVECT INTO THE AREA. DEW POINTS LOOK TO
DROP BACK INTO THE 50S UNDER CLEAR SKIES. WILL HAVE TO WATCH FOR FOG
POTENTIAL...ESPECIALLY GIVEN THE RECENT RAINS. FOR NOW WILL LEAVE OUT
THE GRIDS. DID DROP TEMPERATURES A LITTLE IN THIS TIME FRAME BASED ON
THE LOWER DEW POINTS AND CLEARING SKIES.

QUIET AND SEASONABLE WEATHER THEN SETTLES IN WEDNESDAY AND WEDNESDAY
NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.

LONG TERM...THURSDAY THROUGH SUNDAY

AREA WILL CONTINUE UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT.
THUS EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH
THE PERIOD. MAINLY A DRY PERIOD IS EXPECTED WITH THE EXCEPTION OF A
SHORTWAVE WAVE ON THURSDAY AFTERNOON...COMBINING WITH AFTERNOON
INSTABILITIES TO GENERATE SOME SHOWERS ACROSS THE NORTHEASTERN
ZONES AND THEN ANOTHER WAVE ON SUNDAY. PREVIOUS SET OF GRIDS HAVE
THE WILL IN HAND AND THUS PLAN NO CHANGES TO THIS PERIOD.

AVIATION...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS WEST CENTRAL...
SOUTHWEST...AND CENTRAL WISCONSIN EARLY THIS MORNING...AND THEN MOVE
OUT OF THE AREA BETWEEN 11Z AND 13Z. THESE THUNDERSTORMS WILL HAVE
THE POTENTIAL OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

FOR THE REMAINDER OF THE MORNING AND EARLY AFTERNOON...IT LOOKS LIKE
THE AREA WILL BE UNDER A STRONG CAP. THE CAP THEN WILL WEAKEN AS
SHORT WAVE TROUGH MOVES THROUGH THE REGION. AS THIS OCCURS...
THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE AREA. A FEW OF
THESE THUNDERSTORMS MAY BECOME SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS THE COLD FRONT
SINKS SOUTHWARD THROUGH THE AREA. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE. AT THIS TIME...IT LOOKS LIKE THESE THUNDERSTORMS MAY
BE SOUTH OF THE TAF SITES...SO MAY LEAVE THUNDER OUT OF THE TAFS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE - BOYNE
SHORT AND LONG TERM - RABERDING
AVIATION - BOYNE
Hazardous weather outlook, Aug 4, 5:25 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
525 AM CDT MON AUG 4 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-051100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
525 AM CDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL MEANDER ACROSS SOUTHERN MINNESOTA AND CENTRAL WISCONSIN
TODAY...AND THEN MOVE SLOWLY SOUTH INTO NORTHERN IOWA AND SOUTHERN
WISCONSIN TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ALONG
THIS FRONT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE SOUTH OF
A LINE FROM THE TWIN CITIES TO WISCONSIN RAPIDS. THE MAIN SEVERE
WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
A FEW ISOLATED TORNADOES. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING VERY HEAVY RAIN. THIS MAY RESULT IN LOCALIZED FLASH
FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP TERRAIN...WHERE
RAINFALL RUNOFF WILL BE ENHANCED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL CONTINUE TO PROVIDE A CHANCE OF THUNDERSTORMS ON
TUESDAY AS YET ANOTHER WAVE OF LOW PRESSURE MOVES ALONG IT. NONE
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...BUT IT IS TOO
EARLY TO ASCERTAIN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM TODAY THROUGH
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Aug 4, 6:29 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     HAIL             ARCADIA                 44.25N 91.49W
08/04/2008  M0.88 INCH       TREMPEALEAU        WI   LAW ENFORCEMENT

&&

BOYNE
Local storm report, Aug 4, 9:17 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     HAIL             5 SW MARBLE ROCK        42.91N 92.94W
08/04/2008  E0.75 INCH       FLOYD              IA   PUBLIC

            MOST HAIL WAS PEBBLE SIZE IN EXTREME SOUTHWEST PART OF
            COUNTY.

&&

SHEA
Local storm report, Aug 4, 9:24 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             1 E MARBLE ROCK         42.96N 92.85W
08/04/2008  E1.00 INCH       FLOYD              IA   PUBLIC

&&

BROOKS
Local storm report, Aug 4, 9:26 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
926 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HAIL             3 S MARBLE ROCK         42.92N 92.87W
08/04/2008  E0.50 INCH       FLOYD              IA   PUBLIC

&&

SHEA
Local storm report, Aug 4, 9:28 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 AM CDT MON AUG 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     HAIL             4 E MARBLE ROCK         42.96N 92.79W
08/04/2008  E1.00 INCH       FLOYD              IA   PUBLIC

            LOTS OF HAIL PENNY TO QUARTER SIZED FROM FARMS EAST OF
            TOWN.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:56 AM CDTSevere Thunderstorm WarningARXFloyd64 min
Aug 4, 10:11 AM CDTSevere Thunderstorm WarningARXFayette, Winneshiek49 min
Aug 4, 11:00 AM CDTSevere Thunderstorm WarningARXAllamakee34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.